Alert archive / Arizona / Red Flag Warnings in 2017

Red Flag Warning 6, NWS Tucson, AZ

April 26, 20176 counties in Arizona

NWS Tucson, AZ issued this red flag warning at Apr 26, 2017, 2:24 PM MST for 6 counties in Arizona. It took effect at Apr 27, 2017, 12:00 PM MST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 26, 2017, 2:24 PM MST (21:24 UTC)
In effect from
Apr 27, 2017, 12:00 PM MST
Expired
Apr 27, 2017, 7:00 PM MST
In force
7 hr
Issued by
NWS Tucson, AZ

Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 21:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KDMA), launched 12:00Z, 9.4 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 12:00Z on 2017-04-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 12:00Z on 2017-04-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2707 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
107 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

790 
WWUS85 KTWC 262124
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
224 PM MST Wed Apr 26 2017

...Critical Fire Weather Conditions expected across portions of
southeast Arizona Thursday...Friday and possibly Saturday...

.The pressure gradient over the region will begin to increase
Thursday resulting in an increase in westerly winds during the
afternoon hours. Winds are expected to become just strong enough
to reach red Flag Criteria in the warning area. Stronger winds
winds are expected Friday as a deep storm system drops south into
northern Arizona during the day. Wind speeds Friday are likely to
be similar to Tuesday with sustained winds of 20 to 35 mph and 
gusts to 45 mph possible mainly south and east of Tucson. Humidity
levels will be a bit elevated but not enough to temper the 
potential spread of ongoing fires. Strong winds and very low 
humidity levels are again possible east of Tucson Saturday. 

AZZ151-152-271230-
/O.NEW.KTWC.FW.W.0006.170427T1900Z-170428T0200Z/
/O.NEW.KTWC.FW.A.0004.170428T1700Z-170429T0300Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Graham County-Central and Eastern Cochise County-
Southern Greenlee County-
Lower Elevations of the San Carlos Apache Nation 
in Graham County-Coronado NF-Safford BLM-TDC-
224 PM MST Wed Apr 26 2017

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST THURSDAY FOR
GUSTY WINDS...LOW HUMIDITY AND VERY HIGH FIRE DANGER FOR FIRE 
WEATHER ZONES 151 AND 152... 

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH 
FRIDAY EVENING FOR STRONG GUSTY WINDS...HIGH FIRE DANGER AND LOW
HUMIDITY LEVELS FOR FIRE WEATHER ZONES 150...151 AND 152...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from noon to 7 PM MST Thursday. a
Fire Weather Watch has also been issued. This Fire Weather Watch
is in effect from late Friday morning through Friday evening. 

* AFFECTED AREA...For the Red Flag warning, the southeast corner
  of zone 151 including the Sawmill Fire and nearly all zone 152.
  The Fire Weather Watch covers zones 150 though 152.

* TIMING...The Red Flag warning will be in effect from Noon
  Thursday through 7 pm that evening. The Watch is currently in
  effect from 10 am through 8 pm. 

* WINDS...Westerly 20 foot winds across the warning area will
  increase around Noon Thursday to 15 to 25 mph with gusts near 35
  mph, especially across higher terrain including the Whetstone
  Mountains. The wind will quickly ease Thursday evening just
  after sunset. On Friday, strong southwest to west winds will
  develop during the morning hours and last longer into the
  evening. At this time wind speeds Friday look like they will be
  similar to what we had on Tuesday.

* RELATIVE HUMIDITY...Minimum humidity levels Thursday will
  generally range from 11 to 16 percent, dropping into the teens
  by 10 am. Minimum humidity levels Friday will range from around
  8 to 12 percent western areas to 14 to 23 percent eastern areas. 

* IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE
  POTENTIAL TO SPREAD RAPIDLY, ESPECIALLY FRIDAY UNDER THE
  INFLUENCE OF VERY STRONG WINDS.  

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Cerniglia
Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
3 follow-up statements
016 
WWUS85 KTWC 262222 RRA
RFWTWC

URGENT - FIRE WEATHER MESSAGE...DELAYED
National Weather Service Tucson AZ
322 PM MST Wed Apr 26 2017

...Critical Fire Weather Conditions expected across portions of
southeast Arizona Thursday...Friday and possibly Saturday...

.The pressure gradient over the region will begin to increase
Thursday resulting in an increase in westerly winds during the
afternoon hours. Winds are expected to become just strong enough
to reach red Flag Criteria in the warning area. Stronger winds
winds are expected Friday as a deep storm system drops south into
northern Arizona during the day. Wind speeds Friday are likely to
be similar to Tuesday with sustained winds of 20 to 35 mph and
gusts to 45 mph possible mainly south and east of Tucson.
Humidity levels will be a bit elevated but not enough to temper
the potential spread of ongoing fires. Strong winds and very low
humidity levels are again possible east of Tucson Saturday.

AZZ151-152-271230-
/O.CON.KTWC.FW.W.0006.170427T1900Z-170428T0200Z/
/O.CON.KTWC.FW.A.0004.170428T1700Z-170429T0300Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Graham County-Central and Eastern Cochise County-
Southern Greenlee County-
Lower Elevations of the San Carlos Apache Nation 
in Graham County-Coronado NF-Safford BLM-TDC-
322 PM MST Wed Apr 26 2017

...RED FLAG WARNING IN EFFECT FROM NOON TO 7 PM MST THURSDAY FOR
GUSTY WINDS...LOW HUMIDITY AND VERY HIGH FIRE DANGER FOR FIRE 
WEATHER ZONES 151 AND 152...

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH 
FRIDAY EVENING FOR STRONG GUSTY WINDS...HIGH FIRE DANGER AND LOW
HUMIDITY LEVELS FOR FIRE WEATHER ZONES 151 AND 152...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from noon to 7 PM MST Thursday. a
Fire Weather Watch has also been issued. This Fire Weather Watch
is in effect from late Friday morning through Friday evening.

* AFFECTED AREA...Fire weather zone 151.Fire weather zone 152.

* TIMING...The Red Flag warning will be in effect from Noon 
  Thursday through 7 pm that evening. The Watch is currently in 
  effect from 10 am through 8 pm.

* WINDS...Westerly 20 foot winds across the warning area will 
  increase around Noon Thursday to 15 to 25 mph with gusts near 
  35 mph, especially across higher terrain including the 
  Whetstone Mountains. The wind will quickly ease Thursday 
  evening just after sunset. On Friday, strong southwest to 
  west winds will develop during the morning hours and last 
  longer into the evening. At this time wind speeds Friday look 
  like they will be similar to what we had on Tuesday.

* RELATIVE HUMIDITY...Minimum humidity levels Thursday will 
  generally range from 11 to 16 percent, dropping into the 
  teens by 10 am. Minimum humidity levels Friday will range 
  from around 8 to 12 percent western areas to 14 to 23 percent 
  eastern areas.

* IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE 
  POTENTIAL TO SPREAD RAPIDLY, ESPECIALLY FRIDAY UNDER THE 
  INFLUENCE OF VERY STRONG WINDS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

AZZ150-271230-
/O.EXA.KTWC.FW.A.0004.170428T1700Z-170429T0300Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'Odham Nation-TDC-
322 PM MST Wed Apr 26 2017

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
FRIDAY EVENING FOR STRONG GUSTY WINDS...HIGH FIRE DANGER AND LOW
HUMIDITY LEVELS FOR FIRE WEATHER ZONE 150...

The National Weather Service in Tucson has issued a Fire Weather
Watch, which is in effect from Friday morning through Friday
evening. 

* AFFECTED AREA...Fire weather zone 150.

* TIMING...The Watch is currently in effect from 10 am through 8
  pm.

* WINDS...Strong southwest to west winds will develop Friday
  morning hour and last well into the evening. At this time wind
  speeds Friday look like they will be similar to what we had on
  Tuesday.

* RELATIVE HUMIDITY...Minimum humidity levels Friday will range
  from around 8 to 14 percent.

* IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE
  POTENTIAL TO SPREAD RAPIDLY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$
761 
WWUS85 KTWC 271043
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
343 AM MST Thu Apr 27 2017

...Critical Fire Weather Conditions expected across portions of
southeast Arizona today...Friday and possibly Saturday...

.A weather system will approach the region today and then
pass through the area on Friday. Winds will increase this 
afternoon resulting in critical fire weather conditions eastern 
areas. Strong winds are expected area wide Friday with widespread 
critical fire weather conditions likely. Humidity levels will be 
a bit elevated but not enough to temper the potential spread of 
ongoing fires. Strong winds and very low humidity levels are 
again possible east of Tucson Saturday. 

AZZ151-152-272045-
/O.UPG.KTWC.FW.A.0004.170428T1700Z-170429T0300Z/
/O.NEW.KTWC.FW.W.0007.170428T1700Z-170429T0300Z/
/O.CON.KTWC.FW.W.0006.170427T1900Z-170428T0200Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
343 AM MST Thu Apr 27 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 7 PM MST
THIS EVENING FOR GUSTY WINDS...LOW HUMIDITY AND VERY HIGH FIRE
DANGER FOR FIRE WEATHER ZONES 151 AND 152... 

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST FRIDAY FOR 
HIGH WINDS AND VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONES 151 
AND 152...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from noon to 7 PM MST today. A Red 
Flag Warning is also in effect from 10 AM to 8 PM MST Friday.

* AFFECTED AREA...Fire weather zone 151 and 152.

* TIMING...The Red Flag warnings will be in effect from Noon
  through 7 PM MST this evening, and again Friday from 10 AM to 8 PM
  MST.

* WINDS...Westerly wind 15 to 25 mph with gusts near 35 mph,
  especially across higher terrain including the Whetstone
  Mountains. The wind will quickly ease this evening just after
  sunset. On Friday, strong southwest to west winds will develop
  during the morning hours and last longer into the evening. 

* RELATIVE HUMIDITY...Minimum humidity levels today will range 
  from 11 to 16 percent, dropping into the teens by 10 am. Minimum 
  humidity levels Friday will range from around 8 to 12 percent 
  western areas to 14 to 23 percent eastern areas.

* IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE 
  POTENTIAL TO SPREAD RAPIDLY, ESPECIALLY FRIDAY UNDER THE 
  INFLUENCE OF VERY STRONG WINDS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

AZZ150-272045-
/O.UPG.KTWC.FW.A.0004.170428T1700Z-170429T0300Z/
/O.NEW.KTWC.FW.W.0007.170428T1700Z-170429T0300Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'Odham Nation-TDC-
343 AM MST Thu Apr 27 2017

...RED FLAG WARNING IN EFFECT FROM 10 AM TO 8 PM MST FRIDAY FOR
HIGH WINDS AND VERY HIGH FIRE DANGER FOR FIRE WEATHER ZONE 150...

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from 10 AM to 8 PM MST Friday. 

* AFFECTED AREA...Fire weather zone 150.

* TIMING...The Red Flag Warning is from 10 AM to 8 PM MST Friday.

* WINDS...Strong southwest to west winds will develop Friday 
  morning hour and last well into the evening. 

* RELATIVE HUMIDITY...Minimum humidity levels Friday will range 
  from around 8 to 14 percent.

* IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE 
  POTENTIAL TO SPREAD RAPIDLY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
070 
WWUS85 KTWC 272024
RFWTWC

URGENT - FIRE WEATHER MESSAGE
National Weather Service Tucson AZ
124 PM MST Thu Apr 27 2017

...Critical Fire Weather Conditions expected across portions of
southeast Arizona today...Friday and Saturday...

.A weather system will approach the region today and then pass
through the area on Friday. Winds will increase this afternoon
resulting in critical fire weather conditions in eastern areas.
Strong winds are expected area-wide Friday with widespread 
critical fire weather conditions likely. Humidity levels in some
locations will be slightly higher than 15 percent, but not enough
to temper the potential spread of ongoing fires. Strong winds and
very low humidity levels are again expected east and southeast of
Tucson Saturday.

AZZ151-152-280430-
/O.NEW.KTWC.FW.A.0005.170429T1900Z-170430T0300Z/
/O.CON.KTWC.FW.W.0006.000000T0000Z-170428T0200Z/
/O.CON.KTWC.FW.W.0007.170428T1700Z-170429T0300Z/
Arizona Fire Weather Zone 151
Eastern Pima County-Southeastern Pinal County-
Santa Cruz County-Western Cochise County-
Coronado NF-TDC-Arizona Fire Weather Zone 152
Southern Greenlee County-Central and Eastern Cochise County-
Southern Graham County-Southern San Carlos Apache Nation-
124 PM MST Thu Apr 27 2017

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING
FOR GUSTY WINDS...LOW HUMIDITY AND VERY HIGH FIRE DANGER FOR FIRE
WEATHER ZONES 151 AND 152...
...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST 
FRIDAY FOR HIGH WINDS AND VERY HIGH FIRE DANGER FOR FIRE WEATHER 
ZONES 151 AND 152...
...FIRE WEATHER WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH 
SATURDAY EVENING FOR GUSTY WINDS...LOW HUMIDITY AND VERY HIGH FIRE
DANGER FOR FIRE WEATHER ZONES 151 AND 152...

The National Weather Service in Tucson has issued a Fire Weather
Watch, which is in effect from Saturday afternoon through
Saturday evening. 

The National Weather Service in Tucson has issued a Red Flag
Warning, which is in effect from noon to 7 PM MST today. A Red
Flag Warning is also in effect from 10 AM to 8 PM MST Friday.

* AFFECTED AREA...Fire weather zones 151 and 152.

* TIMING...The Red Flag warnings will be in effect through 7 PM
  MST this evening, and again Friday from 10 AM to 8 PM MST. The 
  Watch will be in effect Saturday from Noon to 8 PM MST.
  

* WINDS...Westerly wind 15 to 25 mph with gusts near 35 mph,
  especially across higher terrain including the Whetstone
  Mountains. The wind will quickly ease this evening just after
  sunset. On Friday, stronger southwest to west winds will develop
  during the morning hours and last longer into the evening, with
  another round Saturday afternoon and evening.

* RELATIVE HUMIDITY...Minimum humidity levels today will range
  from 11 to 16 percent. Minimum humidity levels Friday will range
  from around 8 to 12 percent western areas to 14 to 21 percent in
  eastern areas.

* IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE 
  POTENTIAL TO SPREAD RAPIDLY, ESPECIALLY FRIDAY UNDER THE 
  INFLUENCE OF VERY STRONG WINDS.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

Please advise the appropriate officials or fire crews in the
field of the Fire Weather Watch for portions of Southeast
Arizona.

&&

$$

AZZ150-280430-
/O.CON.KTWC.FW.W.0007.170428T1700Z-170429T0300Z/
Arizona Fire Weather Zone 150
Western Pima County-South Central Pinal County-
Tohono O'Odham Nation-TDC-
124 PM MST Thu Apr 27 2017

...RED FLAG WARNING REMAINS IN EFFECT FROM 10 AM TO 8 PM MST
FRIDAY FOR GUSTY WINDS...LOW HUMIDITY AND VERY HIGH FIRE DANGER 
FOR FIRE WEATHER ZONE 150...

* AFFECTED AREA...Fire weather zone 150.

* TIMING...The Red Flag Warning is from 10 AM to 8 PM MST 
  Friday.

* WINDS...Strong southwest to west winds will develop by late 
  Friday morning and last well into the evening.

* RELATIVE HUMIDITY...Minimum humidity levels Friday will range 
  from around 8 to 14 percent.

* IMPACTS...ANY FIRES THAT DEVELOP OR ARE ONGOING WILL HAVE THE 
  POTENTIAL TO SPREAD RAPIDLY.

* FOR A DETAILED VIEW OF THE HAZARD AREA...VISIT 
  WEATHER.GOV/TUCSON AND CLICK ON THE DETAILED HAZARDS TAB.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or are expected to develop. A
combination of strong winds...low relative humidity...and dry
vegetation will create the potential for rapid and erratic fire
growth.

Please advise the appropriate officials or fire crews in the
field of the Red Flag Warning for portions of Southeast Arizona.

&&

$$


Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this red flag warning went out at Apr 26, 2:02 PM MST, 22 minutes earlier.

Area forecast discussion, Apr 26, 2:02 PM MST, 22 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
202 PM MST Wed Apr 26 2017

.SYNOPSIS...Another system north of our area will bring increasing
winds Thursday afternoon followed by a return of strong and gusty
winds Friday into Saturday. A few showers or thunderstorms
possible northeast of Tucson. Cooler Saturday followed by dry
conditions with a warming trend next week. Another round of strong
winds possible next Tuesday or Wednesday.

&&

.DISCUSSION...A spring pattern with enhanced winds will continue
into early next week. We're keeping a brisk northwesterly flow
aloft in an amplified pattern between major features. A very
strong ridge just off the west coast with a mean trough position
through much of the Great Basin and Front Range. As systems slide
down and reinforce the back side of the trough, we go from breezy
to windy. That will start to happen again Thursday afternoon, with
Friday another day of particular concern for dust, fire weather,
and advisory level winds.

This next system will likely dig just bit further south as the
ridge amplifies offshore. This should bring a few showers or
thunderstorms to mainly higher terrain areas northeast of Tucson
late Friday into Saturday. Plenty of cooler air behind a late
April frontal passage Saturday with daytime temperatures dropping
from upper 80s to lower 90s tomorrow to 70s on Saturday. Saturday
night will be the coolest we've seen in about 3 weeks, with 30s in
valleys east and south of Tucson, and 40s from Tucson westward. A
few spots will probably freeze Sunday morning in colder Cochise
county valley locations.

The eastern flank of the ridge will start to assert itself into
our area early next week with a slow pattern shift. We still may
see another batch of strong gusty winds Tuesday and/or Wednesday
with systems digging sharply immediately downstream to our east.
Otherwise dry and warmer.

&&

.AVIATION...Valid through 28/00Z.
SKC to SCT clouds above 20k ft AGL thru fcst pd. SFC wind W/NW 10-20
kts with gusts to 25 kts through 27/02z then becoming light and
variable at less than 10 kts. SFC wind increasing again Thursday
afternoon to 15-20 kts with gusts to 30 kts. The strongest speeds
will be E of KTUS. Aviation discussion not updated for TAF
amendments.

&&

.FIRE WEATHER...Interesting few days coming up, at least through
Saturday.  Due to the fire behavior noted with the very dry fuels we
have leaned toward the side of caution with RFWs.  For Thursday,
winds will pick up in the afternoon and are expected reach Red Flag
criteria across much of zone 152 and some parts of SE zone 151
including the higher terrain of Whetstone Mtns near the Sawmill
Fire.  Feedback from the fire indicates that the Empire RAWS wind
speeds are lighter than the wind in the open (partly sheltered), so
based on that and coordinating with onsite IMET will include the
fire area in the Red Flag warning for Thursday for a marginal event.

Then the attention turns to Friday where winds will be stronger and
likely very similar to what we saw Tuesday.  RH levels will be
elevated again like Tuesday and generally a bit above criteria, but
based on how the very dry fuels reacted to the wind, and
coordination with IMET, opted to issue a Fire Weather Watch for much
of zones 151 and 152.  Actually RH levels will be lower from Tucson
westward which will meet criteria based on the current forecast.

Winds will remain rather elevated again Saturday coupled with lower
humidity levels on the back side of the passing system with a good
chance we will see Critical fire weather conditions again across
much of zone 152 and SE 151, but will let that go for now and focus
on the near term.

Beyond that the wind generally settles down some but the air mass
will remain very dry with single digit min RHs each afternoon
into next week (and another round of gusty winds possible
Tuesday).

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Red Flag Warning from noon to 7 PM MST Thursday for AZZ151-152.

Fire Weather Watch from Friday morning through Friday evening
for AZZ150>152.

&&

Meyer/Cerniglia

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 26, 2:24 PM MSTFire Weather WatchTWCCochise, Graham, Greenlee, Pima, Pinal, Santa Cruz13 hr

Nearby

Red Flag Warnings in Arizona, 2017Every red flag warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.